Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


combivir and crixivan please help
Jan 18, 2008

I have been on combivir and crixivan for two years now and just the in the past few months I have noticed that my legs have gotten very skinny. My doctor suggested that I try using androgel to help bring back some of my muscle mass. Will the androgel help or should I think about changing my meds?

Response from Dr. Henry

Combivir + Crixivan has been linked to fat changes (often fat loss due to the AZT in Combivir and fat gain is stomach area often due to Crixivan). It available where you are, switching the Combivir to an alternative drug (tenfovir or abacavir instead of AZT) and the Crixivan (to a boosted PI, or efavirenz/nevirapine) will often be helpful in the long run. Use of testoterone has been studied and does not generally increase fat in the extremities (may actually result in more fat loss). KH



Previous
Rash all over
Next
Boils, is that a side effect of my medication?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement